Cymbalta-Not Working at all

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Hopegirl
Veteran Member


Date Joined May 2008
Total Posts : 704
   Posted 3/18/2009 7:01 PM (GMT -7)   
Hi, I've been on Cymbalta for about 3.5 months now, I have Fibro and my Rhuemy changed me from Zoloft to Cymbalta and frankly I don't think either one ever helped with my depression. I think I go in and out of depression. I'm pretty lucky for the most part I eventually come out of it but I just feel like I should be on something else. Also a major thing is the sexual side effects! I feel like the meds give me an low sex drive and I have major difficulty achieving climax. Is there another anti-depression medication out there that doesn't effect you sexually and maybe helps better with depression? I don't have suicidal thoughts at all, I just get very sad and feel bad with my fibro and all.
 
Any thoughts or ideas?
 
 
Monica
 
Fibromyalgia, Anxiety, IBS, Reflux, Insomnia,
Lyrica 200Mg X2/ Zolft 150 Mg/Ambein CR/Zantag (presc strength)
Taking it one day at a time.... 


THE HAPPY TURTLE
Elite Member


Date Joined Mar 2009
Total Posts : 18753
   Posted 3/19/2009 1:07 AM (GMT -7)   

hi hopegirl. what is cymbalta? probably know it as another name here in oz. zoloft was my first ant-depressant i went on some twenty years ago. my side effects were totally different. i have felt the same as you when i was first put on largactil, an anti-psychotic that stops you in your tracks, physically, emotionally and yes sexually. it does not discriminate between the sexes either! me, i am already deficient due to a hormonal genetic deficiency, thus i check all meds out with the pharmacist, they are the best and will advise if this is characteristic of the drug. today i seen my qwack, starting a new anti-dep, checks out, as i checked with the pharmacy. those info sheets are usually long winded but they will give you an indecation on all topic areas.

seeing your gp may well be good, maybe thyroid, and or have and estrogeon, progesteron deficiency. some women do reguire small amounts of testosterone also. thanx for your post, an important topic that should be explored further.

keep posting and all the best.

jamiee idea


Becky77
Veteran Member


Date Joined Dec 2005
Total Posts : 1768
   Posted 3/19/2009 2:44 AM (GMT -7)   
Monica
I think with anti-depressants, the frustrating thing is that there's not one magic pill that effects everyone the same and helps the same. It takes some trial and error to find one that works well for you. I've tried some that make me utterly numb, some that cause nightmares, others that effect sex drive. I just had to try some and work with them to see what worked best for me. It can take some time, but with a chronic condition, it helps to have a good mental balance. I find that if my emotions aren't up and down, I can deal with my crohn's better.

I hope you find something that works better for you!
Becky

31 yr old female-dx with Crohn's in '97 after emergency resection and appendectomy, 2nd resection '05
Currently on Humira, Prilosec, Effexor, Seroquel, Calcium, Vit D, sublingual B12; phenergan, ultram, clonazepam as needed


Jezzie51
Regular Member


Date Joined Mar 2009
Total Posts : 48
   Posted 3/19/2009 3:40 AM (GMT -7)   
Hello Monica Sorry to hear you don`t feel well. I am in the process of weaning off Cymbalta. Was on it for 3 years. Yes it did affect my sex drive but it is hard to tell just how much because my husband worked out of town and then got Cancer and died last June. I have always been one that required that extra mile to get the big O. Luckily my mate understood and really did not notice a big change in that area. Not all meds affect everyone the same. If you read the side effects on all of them I think they pretty much all do because of the way they work. I was also on Wellbutrin for a few months and had no ill effects from easy to come off of also. Weaning from Cymbalta has been pure Hell! Am winning the battle tho. Was put on Cymbalta this time because of pain issues along with stress. Good luck and hope you feel better soon.

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40580
   Posted 3/19/2009 9:12 AM (GMT -7)   
Hi Monica,

I had the same problem with paxil that you had with cymbalta. It was like someone would come along and burst my bubble. It was deperssing in itself. I switched to effexor and also wellbutrin. Neither one of them caused that problem. I hope that you find what works for you. I have fibromyalgia too, so I know how you feel. That alone causes me a lot of problems especially wiht fatigue.

Keep posting, we are here for you.

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies


Hopegirl
Veteran Member


Date Joined May 2008
Total Posts : 704
   Posted 3/19/2009 11:23 AM (GMT -7)   
So do you all think I should just start weening myself from the Cymbalta? I only take 1 30 mg pill of it every day so I guess I could start with every other day for the first 2 weeks and then go from there?
 
 
Monica
 
Fibromyalgia, Anxiety, IBS, Reflux, Insomnia,
Lyrica 200Mg X2/ Zolft 150 Mg/Ambein CR/Zantag (presc strength)
Taking it one day at a time.... 


THE HAPPY TURTLE
Elite Member


Date Joined Mar 2009
Total Posts : 18753
   Posted 3/19/2009 11:30 AM (GMT -7)   

hey hopegirl, whatever course of action you take i wish you well.

cheers. jamiee. tongue


getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40580
   Posted 3/19/2009 12:47 PM (GMT -7)   
Hi Hopegirl,

Please have your doctor help you wean off of the cymbalta. From what I have read, it could very well not be too pleasant. I am not trying to scare you, but I think that you have to go very slowly.

I hope that the doctor finds you something else that will help you and not have bad side effects.

Best wishes for a wonderful day

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies


Jezzie51
Regular Member


Date Joined Mar 2009
Total Posts : 48
   Posted 3/19/2009 4:00 PM (GMT -7)   
Please Please Please get help from you doc IF you decide to come off the Cymbalta. That is the reason I am here. Afriend found this forum while trying to understand what I was going through. It has and still it a very difficult struggle. This is my 3rd attempt to come off it. 1st time family death made me give up and go back on it. 2nd time stupid PA stopped it abruptly and gave me Wellbutrin to use to wean off Cymbalta. Did not work Had a breakdown that almost put me in psych ward. Changed docs and he is weaning me off very slowly. Have been weaning now for 3 months and still have some very very hard days. Have thoughts and feelings I didn`t even have before I went on it. Was put on it for stress related chest pains after all heart issues were ruled out. Please again do not try this on your own. I truly hope you can find what works for you. Be well and keep us posted.
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 9:14 AM (GMT -7)
There are a total of 2,733,490 posts in 301,128 threads.
View Active Threads


Who's Online
This forum has 151264 registered members. Please welcome our newest member, bvail.
347 Guest(s), 15 Registered Member(s) are currently online.  Details
john16, schoolpsych, NiceGuyEddie, Starlight*, Tickled6, Sherrine, Faustmann, ASAdvocate, DennisinNY, maria2016, ks1905, Traveler, kcsmith72, kodaska, straydog


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer